Alert archive / Arkansas / Wind Advisories in 2025
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 18, 2025, 2:08 AM CDT for 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 18, 2025, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2025, 2:08 AM CDT (07:08 UTC)
- In effect from
- Apr 18, 2025, 10:00 AM CDT
- Expired
- Apr 18, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WWUS74 KMEG 180708 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 208 AM CDT Fri Apr 18 2025 ARZ009-018-026>028-MOZ113-115-190000- /O.NEW.KMEG.WI.Y.0008.250418T1500Z-250419T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot- Including the cities of Caruthersville, Corning, Harrisburg, Piggott, Blytheville, Jonesboro, Paragould, and Kennett 208 AM CDT Fri Apr 18 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Poinsett, Mississippi, and Pemiscot. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CMA
3 follow-up statements
936 WWUS74 KMEG 181532 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1032 AM CDT Fri Apr 18 2025 ARZ009-018-MOZ113-115-182345- /O.NEW.KMEG.DU.Y.0003.250418T1532Z-250418T2300Z/ /O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/ Clay-Greene-Dunklin-Pemiscot- Including the cities of Kennett, Piggott, Paragould, Corning, and Caruthersville 1032 AM CDT Fri Apr 18 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility may be as low as one-quarter to one mile in blowing dust. For the Wind Advisory, south winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Dunklin, Clay, Greene, and Pemiscot. * WHEN...For the Blowing Dust Advisory, until 6 PM CDT this evening. For the Wind Advisory, until 7 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ026>028-182345- /O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/ Craighead-Poinsett-Mississippi- Including the cities of Blytheville, Jonesboro, and Harrisburg 1032 AM CDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Craighead, Mississippi, and Poinsett Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
673 WWUS74 KMEG 181709 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1209 PM CDT Fri Apr 18 2025 ARZ035-036-048-190000- /O.EXA.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/ Cross-Crittenden-St. Francis- Including the cities of Wynne, West Memphis, and Forrest City 1209 PM CDT Fri Apr 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Crittenden, Cross, and St. Francis Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ009-018-MOZ113-115-190000- /O.CON.KMEG.DU.Y.0003.000000T0000Z-250418T2300Z/ /O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/ Clay-Greene-Dunklin-Pemiscot- Including the cities of Kennett, Piggott, Paragould, Corning, and Caruthersville 1209 PM CDT Fri Apr 18 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Dunklin, Clay, Greene, and Pemiscot. * WHEN...For the Blowing Dust Advisory, until 6 PM CDT this evening. For the Wind Advisory, until 7 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ026>028-190000- /O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/ Craighead-Poinsett-Mississippi- Including the cities of Blytheville, Jonesboro, and Harrisburg 1209 PM CDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Craighead, Mississippi, and Poinsett Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
026 WWUS74 KMEG 181916 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 216 PM CDT Fri Apr 18 2025 ARZ009-018-MOZ113-115-190000- /O.CON.KMEG.DU.Y.0003.000000T0000Z-250418T2300Z/ /O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/ Clay-Greene-Dunklin-Pemiscot- Including the cities of Kennett, Piggott, Paragould, Corning, and Caruthersville 216 PM CDT Fri Apr 18 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility may be as low as one-quarter to one mile in blowing dust. For the Wind Advisory, south winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Dunklin, Clay, Greene, and Pemiscot. * WHEN...For the Blowing Dust Advisory, until 6 PM CDT this evening. For the Wind Advisory, until 7 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ026>028-035-036-048-190000- /O.CON.KMEG.WI.Y.0008.000000T0000Z-250419T0000Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Including the cities of Harrisburg, West Memphis, Wynne, Blytheville, Jonesboro, and Forrest City 216 PM CDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Craighead, Crittenden, Cross, Mississippi, Poinsett, and St. Francis Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 17, 11:32 PM CDT, 2 hours 36 minutes earlier. Its key messages:
- Updated at 1132 PM CDT Thu Apr 17 2025
- Significant river flooding continues across portions of the Mid-South.
- A warming trend will continue through the end of the week.
- Scattered showers and thunderstorms are expected to return to the Mid-South this weekend as a slow moving front moves through the Middle and Lower Mississippi Valleys. Severe weather will be possible mainly Sunday afternoon into Sunday evening.
Area forecast discussion, Apr 17, 11:32 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1132 PM CDT Thu Apr 17 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1132 PM CDT Thu Apr 17 2025 - Significant river flooding continues across portions of the Mid-South. - A warming trend will continue through the end of the week. - Scattered showers and thunderstorms are expected to return to the Mid-South this weekend as a slow moving front moves through the Middle and Lower Mississippi Valleys. Severe weather will be possible mainly Sunday afternoon into Sunday evening. && .DISCUSSION... (This evening through next Wednesday) Issued at 230 PM CDT Thu Apr 17 2025 Surface analysis places a 1020 mb high off the Florida Gulf Coast. Southerly winds on the back side of high pressure is advecting warmer and slightly moister air back into the Lower Mississippi Valley this afternoon. Temperatures as of 2 PM CDT are predominantly in the 70s across most locations. Surface and upper-level ridging will continue to bring rain-free weather to the Mid-South through Friday. Temperatures tonight will be warmer with lows in the 50s and 60s. Highs on Friday will be predominantly in the 80s. A low-level jet is expected to develop over the Lower Mississippi Valley tonight. These elevated winds aloft combined with daytime mixing and a tightening pressure gradient may result in a few locations across portions of the Missouri Bootheel and northeast Mississippi reaching Wind Advisory criteria Friday afternoon. Wind headlines may be necessary if these forecast trends persist in the upcoming 00Z model run. Today's 12Z model runs have trended slightly west with the upstream axis of rain as an approaching cold front briefly becomes quasi-stationary across portions of the Middle Mississippi Valley and Southern Plains. As a result, total average rainfall amounts for the weekend have trended down from previous runs with amounts generally below one inch across the CWA. Nonetheless, upstream rainfall will result in a longer period of elevated river levels and persistent river flooding, especially west of the Mississippi River. The best potential for showers and thunderstorms will occur Sunday into Sunday night as a cold front moves through the Lower Mississippi Valley. The GFS has trended slightly slower and better in line with the model consensus as a negatively tilted trough and a surface low move across the Middle Mississippi Valley. Favorable upper-level divergence, moderately steep mid-level lapse rates, LREF joint probabilities of surface-based CAPE values at least 500 J/kg, and Bulk Wind Shear in excess of 30 kts may support the potential of a few strong to severe thunderstorms along and west of the Mississippi River Sunday afternoon into Sunday evening. This will continue to be monitored in upcoming forecasts along with any more specific threats. Long term models indicate the aforementioned front may become quasi-stationary across areas along the I-20 corridor early next week. A return of additional showers and thunderstorms is possible towards mid to late next week as the front retreats back north as a warm front. && .AVIATION... (06Z TAFS) Issued at 1132 PM CDT Thu Apr 17 2025 VFR CIGs will be present through the TAF period. Gusty southwest winds will prevail with a strong LLJ overspreading the Mid-South tonight. Guidance keeps this LLJ over the airspace until midday. Gusts approaching 30kts are possible at JBR and MEM. A secondary LLJ will form Friday evening, prompting LLWS mention at all sites except TUP. ANS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CJC AVIATION...ANS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:32 AM CDT | Blowing Dust Advisory | MEG | Clay, Greene | 7 hr |
Nearby
Wind Advisories in Arkansas, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.